MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL RSB SA 5.5MM W/1 UT & 1 UB BL; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HEALICOIL RSB SA 5.5MM W/1 UT & 1 UB BL; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 72203801
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/14/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during arthroscopic rotator cuff repair procedure, when the surgeon inserted the anchor into the site, the middle of anchor got broken.Twenty minutes procedure delay was reported with no patient injuries.
 
Additional Manufacturer Narrative
Device was returned for evaluation.The device is used.The complaint said: ¿it was reported that during arcr procedure, when the surgeon inserted the anchor into the site, the middle of anchor got broken.20 minutes procedure delay was reported with no patient injuries¿.Spiral threads are fractured.There are proximal threads that are sliced from contact with another instrument or bone.The anchor has encountered force and compression.It was later confirmed that the broken pieces were not all retrieved.Details relayed that patient bone density was normal.The accompanying ifu recommends either a 5.5 mm or disposable threaded dilator is for approved for normal bone site prep.The communications said ¿a 3.8mm tapered awl was used for prep hole¿.No root cause associated with the manufacture of this device could be supported nor proven.Use error may have been a contributing factor to the event.Complaint history search revealed no additional complaints for this production lot.
 
Event or Problem Description
It was reported that not all broken pieces could be retrieved from the patient.

Brand Name
HEALICOIL RSB SA 5.5MM W/1 UT & 1 UB BL
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key6875876
Report Number1219602-2017-01162
Device Sequence Number1142266
Product Code MAI
UDI-Device Identifier00885554031430
UDI-Public(01)00885554031430(17)190111(10)50582053
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2019
Device Catalogue Number72203801
Device Lot Number50582053
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2017
Initial Date Received by Manufacturer 09/14/2017
Supplement Date Received by Manufacturer10/02/2017
Initial Report FDA Received Date09/19/2017
Supplement Report FDA Received Date10/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR